broken

suecsdy
By suecsdy Latest Reply 2014-11-22 18:00:40 -0600
Started 2014-11-19 14:48:03 -0600

I just got the results from my thyroid test. The good news is the level is good. The bad news is I still have to take the same dosage. As long as I'm taking the damn levothyroxine I will probably still have to take all the other meds because they are all to treat the side effects of levothyroxine. High bp, high cholesterol and the best part extreme hair loss. I am broken and cannot be fixed. My worst nightmare has come true. I will have to take damn pills for the rest of my life, however short it may be, because diabetes certainly doesn't add to one's lifespan. I HATE THIS. I just Hate it.


7 replies

Browneyedgranny
Browneyedgranny 2014-11-22 12:52:04 -0600 Report

I feel for you, I really do. I sit here in tears. There is so much good information out here on Diabetes, but the myriad of other medications I take such as levothyroxine, heart meds, stomach meds…here a med, there a med and here is a new med to fix you up. I am sick to death of the deplorable high costs of my medications. What is a person to live on! I just HATE THIS TOO!!!

suecsdy
suecsdy 2014-11-22 15:14:59 -0600 Report

This wasn't built into my retirement plan, so I quite understand about the expense. Even though I am lucky to have some excellent insurance, remembering to save money for drugs was not part of the plan. And the higher cost of diabetic friendly foodstuffs was not either. I find myself looking for supplements to counter side effects of medications or to boost the results of what I am trying to achieve. I spend hours of my time trying to learn about diabetes and the more I learn, the worse it gets. The bigger picture is, this will never get better only worse. I am at the point, 3 mos after being diagnosed where I would rather not eat at all because it will just raise my next bs reading. I resent not being able to have a ham sandwich or a handful of chips or just being able to eat when I please. And this is my life forever after. I think I am sliding into a depression and my Dr. will want to give me another pill for that. I know I'm just whining and I should be grateful that things are not worse because they could be. Just not feeling especially grateful right now.

jayabee52
jayabee52 2014-11-22 15:32:09 -0600 Report

Sue, not eating will cause your liver to dump which will cause your BG to rise as well.

My fiancee has been having hypoglycemia issues recently because, I have come to belive that she had exhausted her glucagon stores in her liver and now lately has gone down to 27 mg/dl at one point. So you don't want to call on your liver to bail you out too often.

God's best to you
James

suecsdy
suecsdy 2014-11-22 18:00:40 -0600 Report

Thanks James. I just feel like I'm losing the battle. I'm not going to win and don't know if I can break even.

sandyfrazzini
sandyfrazzini 2014-11-19 17:01:31 -0600 Report

I realize that this is very stressful for you and side effects are not fun or easy to deal with on top of the diabetes, just remember to take a breathe and look at the bigger picture, hopefully things will be a little easier and talk to your doctor and let him know how you are feeling. Good luck to you.

suecsdy
suecsdy 2014-11-19 16:55:47 -0600 Report

I am so upset right now I don't even trust myself to drive to the pharmacy to get the prescription. I'm not even sure I know why I'm so upset. I need some positive news. In spite of following all the rules, I'm not losing weight, my bs, while not bad is not where I want and I really don't want to take pills forever. It makes me feel like I'm somehow fragile when I have never been. I don't want to be like this. And most of all I want my hair back and I'm pretty sure the loss is caused by the thyroid med. Just kinda sad today.

Type1Lou
Type1Lou 2014-11-19 16:23:03 -0600 Report

I've been on thyroid meds (levothyroxine) since the mid-1980's. Over the years, the dosage has needed adjustments, just recently being reduced to112mcg/day. My last blood test showed my TSH is finally back in "normal" range. I was diagnosed with diabetes in 1976 and have been using insulin since then. I'm sorry to hear that you're having all these problems. I also take lisinopril for blood pressure and simvastatin for lipid control. I slipped on my last HbA1c to 6.9 (I'd gotten it down to 6.6 in August.) I guess I need to tighten up on the carbs and exercise more to try and get it back in the mid sixes. I've found that, with the right decisions (some of them hard ones), I can manage my diabetes and try to get my body back in balance to live a near-normal life. Hoping you come around to accepting your diagnosis because hating it only increases your stress and frustration, which in turn, can elevate your blood sugars. Learn as much as you can about what you can do to deal with your condition. It won't go away, but with the right decisions, it can get better and easier to handle.

Next Discussion: Anorexia and Diabetes »